1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP
  1. Beenthere2Hippie
    A drug advice service has issued three-step advice to drug users, after raising concerns about possible contaminated heroin finding its way into Carmarthenshire. Dyfed Drug and Alcohol Service (DDAS) released a statement, following a number of suspected drug deaths in the Dyfed-Powys Police area over the last few weeks.

    There is concern that the deaths could be linked to a batch of impure, strong or contaminated heroin, a spokesman said. Rowan Williams (Regional Director, Drugaid) said: "While nobody wants to see people risk their lives by taking drugs, we recognise that there are a lot of individuals who misuse drugs, including heroin. "Over the years we have seen far too many lives destroyed by drugs – not just the users but also their families and friends, after all drug users are also somebody's son or daughter, mother or father."

    DDAS has issued an invitation for any drug user or family or friends of users to get in touch to discuss any concerns or worries. The project can offer a variety of ways to help those wishing to stop using or cut down and is able to discuss confidentially any drug related concerns. Opiate users (and their families and loved ones)are encouraged to obtain Take Home Naloxone which DDAS can provide. The telephone number is 03303 639 997. Out of hours call DAN 24 / 7 on 0808 808 2234 or text DAN 81066.

    Teresa Owen, chairwoman of the Dyfed Area Planning Board and Director of Public Health for Hywel Dda University Health Board said: "Thankfully drug related deaths in Wales have been falling during the past two years, incidents like this only serve to highlight the need to continue to inform and educate drug users about the risks they face.

    "The most important thing is to prevent any further deaths and any further heartache to families. DDAS is working with similar agencies, the police and other emergency services to warn of the dangers and risks of heroin taking. There is no such thing as a "safe" illicit drug and that's the message we need to get across."

    Superintendent Claire Parmenter, Local Policing Commander for Carmarthenshire added: "We are committed to preventing further tragedies and enforcement activity is a priority for us. We work closely with the harm reduction agencies to encourage individuals to stop consuming drugs, particularly heroin. "We are appealing to anyone with information about the supply of heroin or any drugs in the community to contact the police by calling 101, or Crimestoppers anonymously on 0800 555 111."

    DDAS stresses that there is always a risk of harm with taking drugs and there is no way of completely eliminating the associated risks, but the Project is appealing to all heroin users to follow three basic steps if they are going to be using the drug to try and reduce any overdose risk.

    THREE STEP ADVICE

    1. Always test first: The purity of heroin can fluctuate frequently and it's important that users test sample before taking any new drugs. Taking smaller amounts will help gauge the strength.

    2.Don't take drugs alone: Always try and ensure that you are not alone when taking drugs. All too often people overdose and die, when having somebody else present could have meant somebody could have dealt with the situation or called the emergency services. Always call an ambulance. It could mean life or death.

    3.Always carry naloxone: Naloxone is an antidote which is distributed free by all the drugs services in Dyfed-Powys. This can be administered to somebody who has overdosed and will revive them and allow for the emergency services to be called. Naloxone has saved many lives since it was made available by the Welsh Government five years ago.

    Rowan Williams added: "It is so sad that we are yet again seeing individuals die as a result of drug taking and I would urge drug users to get in touch with DDAS, or any other agency for advice and support or to get their own Naloxone kits to try and ensure we don't have further tragic deaths."



    Llanelli Star - llanellistar.co.uk/Feb. 28, 2016
    http://www.llanellistar.co.uk/Conce...tory-28823360-detail/story.html#ixzz41UIgJogY
    Newshawk Crew

    About Author

    Beenthere2Hippie
    BT2H is a retired news editor and writer from the NYC area who, for health reasons, retired to a southern US state early, and where BT2H continues to write and to post drug-related news to DF.

Comments

To make a comment simply sign up and become a member!